Health

How to Treat Headaches from Viagra, Cialis, and Levitra

We take medicines to cure diseases but what happens when the medicine itself becomes a cause for more pain? It certainly is the case with many men who take medications to treat erectile dysfunction (ED). The common medicines used to treat ED or impotence like Viagra, Cialis, and Levitra are highly effective but they have a downside, they might cause a headache.

These medicines have a range of side effects but the headache is one of the most common ones which can affect an individual in two ways. One, if you get a headache shortly after you’ve taken the pill, your ability to have satisfying sex will be affected. Two, if the headache comes after a few hours, it will disturb your calm and you won’t be able to sleep after sex. This is why it’s important to know how you can avoid these headaches caused by ED pills.

How do ED medicines cause a headache?

All the ED medicines are PDE-5 inhibitors and take effect by increasing nitric oxide (NO) concentration in the body which then indirectly helps dilate your penile blood vessels, drawing more blood to the sex organ. Consequently, the user will experience a harder erection that lasts longer.

However, this increase in blood flow is not taking place only in the penis but in the entire body. Consequently, it can lead to the onset of a headache. Some research evidence shows that the increased NO concentration causes this but we’re not fully sure yet.

It’s said that almost every one out of 4 Viagra users faces the problem of headaches. It might be a normal headache or it can take the form of cluster headache and migraine. Usually, the pain lasts for 1-3 hours but in serious cases, it might last longer. In the latter case, one should immediately seek medical help.

How to avoid headaches caused by ED medicines?

  • Lower the dose- if you’ve been taking 100 mg of Viagra or 80 mg of Cialis Black and experiencing headaches, chances are, the dose is a bit too high for you. So, next time, lower the dose. For example, you might take 50 mg sildenafil pills or Cialis 40 mg instead and see if your headaches improve.
  • Switch medication- it has been noticed that switching from one ED medication to another often cures the headache issue. This is especially true for people who are tolerant to the lower doses of specific medicine and need to take salvage therapy. For example, if you are taking 200 mg Viagra pills, you should shift to a lower dose of either Cialis or Levitra, like 20 mg. Talk to your doctor about this to make sure the shift works for you.
  • Do not take ED medication on an empty stomach- although it is generally advisable to take ED pills without a meal, it might be harmful to those experiencing side effects. So, have a small, low-fat meal about an hour before taking the medicine. This might help you reduce the intensity of headaches.
  • Drink more water- like alcohol, Viagra and other PDE-5 inhibitors are diuretics, although milder. This means they cause the body to flush out more water from your body causing dehydration. Add to it the dehydration caused when you engage in sex as it makes you sweat. Lastly, if you take a small to moderate amount of alcohol too, the headache will worsen. Therefore, make sure you stay hydrated while on this drug to keep headaches at bay.
  • Keep lights off and relax- sharp lights coming from any and every source, including mobiles and laptops, can intensify your headaches. So, it’s better to stay away from them if you are already having a mild headache.
  • Take pain relievers-  if the headache is severe, certain pain killers like Tylenol, Advil, or naproxen might help some people. But if you have a condition like a migraine, you must ask your doctor before using the medicines to treat headaches caused by ED pills as they can worsen the condition.

Conclusion

Although medications that treat impotence are a boon, they might also become annoying if they start causing side effects like a headache. It may seriously affect your level of satisfaction and pleasure. To avoid headaches, you should stick to the lower doses as the higher ones are reported to cause more side effects.

You may also consider changing to a lower dose of different ED medication, this will counter both the tolerance and dosage issues. Keeping hydrated is a good way to lessen the dehydrating effect of viagra which can lead to a headache.

Lastly, You may want to take an over-the-counter pain reliever like ibuprofen to tackle the headache as they do not interact with ED medicines.

admin

Daily On Off is an all-in-one, rounder platform that provides the readers with each and every type of news, that too with all comfort. Any news that you need can be found here at Daily On Off

Related Articles

Leave a Reply

Your email address will not be published.

Back to top button